Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 12, 2005, 10:48 PM CST for Claiborne Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2005, 10:48 PM CST (04:48 UTC)
- Expired
- Jan 12, 2005, 11:45 PM CST
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Claiborne Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 130448
TORSHV
LAC027-130545-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
* UNTIL 1145 PM CST
* AT 1044 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF HOMER...MOVING NORTHEAST AT 55 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HOMER BY 1105 PM CST
JUNCTION CITY BY 1115 PM CST
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
UNTIL 1145 PM CST.
LAT...LON 3301 9273 3293 9273 3262 9308 3262 9310
3272 9319 3272 9323 3278 9319 3301 9297
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 12, 8:50 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 12, 8:50 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CST WED JAN 12 2005 .DISCUSSION... NO UPDATE NEEDED UNTIL SVR TSTM WATCH EXPIRATION AT 11 PM && .PRELIMINARY POINT TEMPS/POPS... SHV 50 56 32 53 / 90 10 0 0 MLU 56 57 34 53 / 80 50 0 0 DEQ 46 48 25 50 / 100 10 0 0 TXK 49 51 31 52 / 100 10 0 0 ELD 50 55 32 52 / 90 20 0 0 TYR 47 56 30 54 / 90 10 0 0 GGG 49 56 30 54 / 90 10 0 0 LFK 50 57 33 56 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jan 12, 12:00 PM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED JAN 12 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND MAINLY OVER SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND EXTREME SOUTHEAST OKLAHOMA. THE STORMS WILL CONTINUE TO INCREASE AND SPREAD EAST OVER THE FOUR STATE REGION AS A SQUALL LINE. STRONG AND DAMAGING WINDS WILL BE THE MAIN PROBLEM...BUT LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL WILL OCCUR AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE ENDING EARLY THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED DURING THE LATE AFTERNOON AND INTO TONIGHT. 14
In the hours before
Special weather statement, Jan 12, 7:00 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 700 PM CST WED JAN 12 2005 ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165-130500- ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-DE SOTO-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER TX-RUSK- SEVIER-SHELBY-SMITH-TITUS-UPSHUR-WOOD- 700 PM CST WED JAN 12 2005 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR EXTREME SOUTHEAST OKLAHOMA...EXTREME NORTHWEST LOUISIANA...AND MUCH OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM...FOR AREAS GENERALLY WEST OF A LINE...FROM LUFKIN TEXAS THROUGH MANSFIELD LOUISIANA...TO PRESCOTT ARKANSAS.
Local storm report, Jan 12, 10:32 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL DIXIE INN 32.59N 93.33W
01/12/2005 0.75 INCH WEBSTER LA CO-OP OBSERVER
&&
22Local storm report, Jan 12, 10:43 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 6 NE MINDEN 32.68N 93.21W
01/12/2005 0.88 INCH WEBSTER LA LAW ENFORCEMENT
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:28 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 62 min |
| Jan 12, 10:08 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 37 min |
| Jan 12, 10:16 PM CST | Severe Thunderstorm Warning | SHV | Webster | 29 min |
| Jan 13, 1:06 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 54 min |
| Jan 13, 1:31 AM CST | Tornado Warning | SHV | Natchitoches | 29 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.